Back To Top

Tangs Clinic

  • Home
    Home This is where you can find all the blog posts throughout the site.
  • Categories
    Categories Displays a list of categories from this blog.
  • Tags
    Tags Displays a list of tags that have been used in the blog.
  • Archives
    Archives Contains a list of blog posts that were created previously.
  • Login
    Login Login form
29
Jun
0

Resveratrol and curcumin suppress immune response through CD28/CTLA-4 and CD80 co-stimulatory pathway

Posted by on in Skin Matters

The role of resveratrol (can be extracted from grape, veratrum album which commonly known as the False Helleborine, also known as White Hellebore, European White Hellebore, White Veratrum) and curcumin (extracted from Turmeric, also known as yellow ginger) is well documented in cancer, inflammation, diabetes and various other diseases. However, their immuinnosuppressive action on T cells, B cells and macrophages is not well documented.

 

 

Reference:
Sharma S,Chopra K,Kulkarniand Sk, Agrewala JN. (2006). Resveratrol and curcumin suppress immune response through CD28/CTLA-4 and CD80 co-stimulatory pathway. Clinical and Experimental Immunology. 2006. 147:155-163.

Continue reading
Hits: 15570
Rate this blog entry:
29
Jun
0

Multi-organ damage induced by anabolic steroid supplements: a case report and literature review

Posted by on in Skin Matters

alert2_iconThe use of anabolic supplements and other related drugs for bodybuilding and enhancing athletic performance is nowadays widespread and acutely pervasive all around the world. This alarming increase in the use of anabolic and amino acid supplements has been linked to a diverse array of pathologies. As previously reported, the abuse of androgenic steroids is not without severe physiological, psychiatric and physical costs.

Reference:
Ali A Samaha1, Walid Nasser-Eddine1, Elizabeth Shatila, John J Haddad, Jaafar Wazne and Ali H Eid. (2008). Multi-organ damage induced by anabolic steroid supplements: a case report and literature review. Journal of Medical Case Reports 2008, 2:340 doi:10.1186/1752-1947-2-340

Continue reading
Hits: 40148
Rate this blog entry:
28
Jun
0

Atopic dermatitis, cutaneous steroids and cataracts in children: two case reports

Posted by on in Skin Matters

alert1_iconThese cases demonstrate that atopic dermatitis and topical corticosteroids may be associated with cataracts in children as well as adults. The cause of cataracts in atopic dermatitis is not known. However, it has been suggested that habitual tapping and rubbing of the face may play a role. Care needs to be taken when prescribing corticosteroids. Inadequate treatment of atopic dermatitis may lead to other ocular complications such as keratitis and permanent visual loss.

Reference:
Andrew Tatham. (2008). Atopic dermatitis, cutaneous steroids and cataracts in children: two case reports. Journal of Medical Case Reports. 2008. 2:124. doi:10.1186/1752-1947-2-124

Continue reading
Hits: 3698
Rate this blog entry: